MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE G; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE G; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of birth - unknown day in march (b)(6).Concomitant medical products: unknown cement catalog #: n/i, lot #: n/i.Report source: foreign: (b)(6).The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Reference reports: 0001822565 - 2021 - 02157, 0002648920 - 2021 - 00209.
 
Event or Problem Description
A clinical study patient underwent a primary right total knee arthroplasty.Subsequently, the patient developed swelling, pain and ossification of medial femoral condyle approximately 3 years later and underwent a surgical procedure on an unknown date to remove it.Implant remains implanted and report indicates reported event is resolved now.Attempts have been made, but there is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, b6, e1, e2, e3, e4, g3, g6, h1, h2, and h10.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.The results of the investigation are as follows: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of the available medical records identified the following: indicates surgery to remove it.Severe medical joint line pain, synovitis and swelling.Pain in medial femoral condyle, there is an ossification that it is going to be surgically removed.4yr visit indicates mild medial joint line pain.Radiology report no abnormal findings noted.Devices remain implanted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: overall fit and alignment of the implants is appropriate.Question mild osteopenia.No signs of heterotopic ossification.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE G
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12293784
Report Number0001822565-2021-02164
Device Sequence Number3962770
Product Code JWH
UDI-Device Identifier00889024471108
UDI-Public(01)00889024471108(17)260731(10)77004960
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number42532007902
Device Lot Number77004960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/05/2021
11/02/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/29/2021
11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight90 KG